Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 76, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 5, 2008, 8:25 PM CDT for Blaine County, Caddo County, Oklahoma. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 5, 2008, 8:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK
The radar
The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:30 PM CDT | TSTM WND DMG | 10 E Weatherford, OK | 18-WHEEL TRUCK TURNED OVER ON INTERSTATE 40 AT MILE MARKER 95 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 060125
TOROUN
OKC011-015-060145-
/O.NEW.KOUN.TO.W.0076.080606T0125Z-080606T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 845 PM CDT
* AT 825 PM CDT...A DEVELOPING TORNADO WAS DETECTED BY DOPPLER RADAR
8 MILES SOUTH OF HYDRO...MOVING NORTHEAST AT 76 MPH.
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...GEARY...HINTON AND
HYDRO.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 89 AND 103.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3571 9831 3575 9826 3576 9821 3573 9821
3574 9826 3569 9831 3546 9831 3539 9858
3558 9859
TIME...MOT...LOC 0125Z 237DEG 66KT 3546 9852
$$
BURKE2 follow-up statements
000 WWUS54 KOUN 060137 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 837 PM CDT THU JUN 5 2008 OKC015-060147- /O.CAN.KOUN.TO.W.0076.000000T0000Z-080606T0145Z/ CADDO OK- 837 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHERN CADDO COUNTY... LAT...LON 3571 9831 3555 9831 3555 9846 3562 9851 TIME...MOT...LOC 0137Z 226DEG 55KT 3558 9840 $$ OKC011-060145- /O.CON.KOUN.TO.W.0076.000000T0000Z-080606T0145Z/ BLAINE OK- 837 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN BLAINE COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF GEARY...MOVING NORTHEAST AT 63 MPH. * LOCATIONS IN THE WARNING INCLUDE GEARY. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3571 9831 3555 9831 3555 9846 3562 9851 TIME...MOT...LOC 0137Z 226DEG 55KT 3558 9840 $$ BURKE
000 WWUS54 KOUN 060144 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT THU JUN 5 2008 OKC011-060153- /O.EXP.KOUN.TO.W.0076.000000T0000Z-080606T0145Z/ BLAINE OK- 843 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING FOR SOUTHERN BLAINE COUNTY EXPIRES AT 845 PM CDT... THE STORM HAD WEAKENED...AND WAS NO LONGER CONSIDERED CAPABLE OF PRODUCING A TORNADO. THE STORM REMAINS SEVERE...WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. LAT...LON 3571 9831 3555 9831 3555 9846 3562 9851 TIME...MOT...LOC 0143Z 226DEG 55KT 3564 9831 $$ BURKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:49 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 2:49 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT THU JUN 5 2008
.DISCUSSION...
VERY STRONG STORM SYSTEM FOR JUNE TO MAKE ITS WAY ACROSS THE AREA
LATE TODAY AND TONIGHT. VERY STRONG WIND FIELDS HAVE ALREADY CAUSED
SOME AREAS SOME PROBLEMS THIS AFTN WITH POWER OUTAGES BEING
REPORTED...WILDFIRES AND OTHER ISSUES. THESE WINDS WILL CONT TO BE A
PROBLEM THROUGH THE EVENING HOURS. HAVE ALREADY EXTENDED THE WIND
ADVISORY THROUGH MIDNIGHT ACROSS THE ENTIRE AREA. THESE STRONG WIND
FIELDS WILL ALSO BE INCORPORATED INTO THE EXPECTED STORMS ACROSS THE
AREA AND COULD LEAD TO WIDESPREAD DAMAGING WINDS BEING PRODUCED TO
GO ALONG WITH SOME TORNADO THREAT THIS EVENING.
MAIN UPPER SYSTEM WILL MOVE NORTHEAST OF THE AREA FRIDAY... HOWEVER
SFC BOUNDARIES WILL CONT TO BE IN THE AREA WITH MODEST MID-LEVEL
FLOW COULD LEAD TO A FEW MORE STRONG/SEVERE STORMS CENTRAL INTO
EASTERN PARTS OF THE STATE ON FRIDAY. MAIN SFC BOUNDARY LIFTS BACK
NORTH INTO KANSAS OVER THE WEEKEND... WHICH WILL KEEP US IN THE
WARM/MUGGY AIR... BUT MUCH OF THE AREA SHOULD REMAIN PRECIP FREE.
SFC FRONT MAY PUSH BACK SOUTH EARLY NEXT WEEK BRINGING ANOTHER
CHANCE OF RAIN TO AT LEAST THE NORTHERN HALF OF OKLAHOMA. ANOTHER
SYSTEM LOOKS TO PUSH OUT INTO THE PLAINS BY LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 90 72 91 / 60 20 10 10
HOBART OK 69 96 72 94 / 60 20 10 10
WICHITA FALLS TX 74 93 75 93 / 40 20 10 10
GAGE OK 58 92 72 94 / 20 10 10 10
PONCA CITY OK 71 88 75 91 / 70 20 10 10
DURANT OK 73 88 74 90 / 30 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR OKZ004>048-050>052.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004-009-010.
TX...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TXZ083>090.
&&
06/30Hazardous weather outlook, Jun 5, 7:25 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU JUN 5 2008
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
725 PM CDT THU JUN 5 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS EAST AND SOUTH OF A LINE FROM ALVA...TO
ELK CITY...TO HOLLIS. THE MODERATE RISK INCLUDES ENID...PONCA
CITY...LAWTON...WICHITA FALLS...AND THE OKLAHOMA CITY METRO AREA.
TIMING...
SEVERE THUNDERSTORMS ARE MOST LIKELY THROUGH 1 AM.
IMPACTS...
AN OUTBREAK OF SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...
WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS TO 80 MPH OR
HIGHER...LARGE DESTRUCTIVE HAIL...AND POSSIBLY A FEW TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS INTO THE OVERNIGHT HOURS. RESIDENTS IN
OKLAHOMA AND WESTERN NORTH TEXAS ARE ENCOURAGED TO MONITOR WEATHER
CONDITIONS CLOSELY...REVIEW SAFETY PLANS...LISTEN FOR SEVERE WEATHER
WATCHES AND WARNINGS...AND BE READY TO TAKE ACTION.
DISCUSSION...
SO FAR THIS EVENING...THE THUNDERSTORMS HAVE TENDED TO FORM LINES...
WHICH RESULTS IN A CONCERN FOR SIGNIFICANT WIND DAMAGE AND FLOODING
RAINFALL. AS THE STORMS GRADUALLY SHIFT EAST THIS EVENING THEY WILL
ENCOUNTER STRONGER LOW-LEVEL WIND SHEAR AND GREATER INSTABILITY.
THIS MAY CAUSE SOME STORMS ALONG THE LINE TO DEVELOP SUPERCELL
CHARACTERISTICS...INCLUDING ROTATION. STORMS OF THAT SORT THAT ARE
EMBEDDED IN A LINE OF OTHER STORMS OFTEN PRODUCE AN ENHANCED THREAT
FOR SIGNIFICANT WIND DAMAGE FROM GUSTS OVER 75 MPH AND SOMETIMES
TORNADOES.
IN ADDITION TO THE THREAT POSED DIRECTLY FROM THE THUNDERSTORMS...
WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE THROUGH THE EVENING
HOURS...CREATING SPOTTY WIND DAMAGE MANY MILES AWAY FROM
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH MIDNIGHT AS
WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS OVER 50 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY OVER CENTRAL AND
EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
FRIDAY OVER ROUGHLY THE EASTERN HALF OF OKLAHOMA.
THUNDERSTORM CHANCES WILL RETURN TO THE AREA AROUND THE MIDDLE OF
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
11In the hours before
Local storm report, Jun 5, 7:46 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
06/05/2008 M71 MPH WASHITA OK MESONET
&&
SMITHLocal storm report, Jun 5, 7:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST VANCE AIR FORCE BASE 36.34N 97.90W
06/05/2008 M59 MPH GARFIELD OK OTHER FEDERAL
&&
JPIKELocal storm report, Jun 5, 7:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG QUANAH 34.30N 99.74W
06/05/2008 HARDEMAN TX AMATEUR RADIO
NUMEROUS TREES AND POWER LINES BLOWN DOWN. RADIO STATION
TOWER BLOWN DOWN. CAR WINDOWS BLOWN IN BY WIND. WINDS
MEASURED UP TO 65 MPH BEFORE POWER WAS LOST...AND WERE
LIKELY MUCH HIGHER. TIME APPROXIMATE.
&&
SMITHLocal storm report, Jun 5, 8:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 6 S CORDELL 35.21N 98.98W
06/05/2008 M82 MPH WASHITA OK TRAINED SPOTTER
&&
SMITHLocal storm report, Jun 5, 8:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST ALTUS 34.64N 99.33W
06/05/2008 M70 MPH JACKSON OK PUBLIC
AT BROADWAY UNITED
0735 PM TSTM WND GST 3 S ENID 36.36N 97.88W
06/05/2008 M59 MPH GARFIELD OK ASOS
&&
JPIKELocal storm report, Jun 5, 8:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 SE DILL CITY 35.23N 99.08W
06/05/2008 WASHITA OK NWS EMPLOYEE
12 INCH TREE TRUNK SNAPPED AND ROOF DAMAGE TO AN
OUTBUILDING. REPORTED BY NSSL EMPLOYEE. TIME APPROXIMATE.
&&
SMITHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 8 more | 61 min |
| Jun 5, 7:25 PM CDT | Flash Flood Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more | 4 hr |
| Jun 5, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 63 min |
| Jun 5, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Jun 5, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 8 more | 66 min |
| Jun 5, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 67 min |
| Jun 5, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Comanche, Grady, McClain | 39 min |
| Jun 5, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 22 min |
| Jun 5, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, Stephens and 1 more | 80 min |
| Jun 5, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Garfield, Grady and 9 more | 75 min |
| Jun 5, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, McClain, Pontotoc, Pottawatomie and 1 more | 65 min |
| Jun 5, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more | 81 min |
| Jun 6, 8:16 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 48 hr |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.